Asteroidal Quadruples in non Rooted Path Graphs

Open access


A directed path graph is the intersection graph of a family of directed subpaths of a directed tree. A rooted path graph is the intersection graph of a family of directed subpaths of a rooted tree. Rooted path graphs are directed path graphs. Several characterizations are known for directed path graphs: one by forbidden induced subgraphs and one by forbidden asteroids. It is an open problem to find such characterizations for rooted path graphs. For this purpose, we are studying in this paper directed path graphs that are non rooted path graphs. We prove that such graphs always contain an asteroidal quadruple.

[1] T. Kloks, D. Kratsch, and H. Muller, Asteroidal sets in graphs, Lecture Notes in Comput. Sci. 1335 (1997) 229-241. doi:10.1007/BFb0024501

[2] K. Cameron, C.T. Hóang and B. Lévêque, Asteroids in rooted and directed path graphs, Electron. Notes Discrete Math. 32 (2009) 67-74. doi:10.1016/j.endm.2009.02.010

[3] K. Cameron, C.T. Hóang and B. Lévêque, Characterizing directed path graphs by forbidden asteroids, J. Graph Theory 68 (2011) 103-112. doi:10.1002/jgt.20543

[4] S. Chaplick, M. Gutierrez, B.Lévêque and S.B.Tondato, From path graphs to di- rected path graphs, Lecture Notes in Comput. Sci. 6410 (2010) 256-265. doi:10.1007/978-3-642-16926-7 24

[5] F. Gavril, The intersection graphs of subtrees in trees are exactly the chordal graphs, J. Combin. Theory Ser. B 16 (1974) 47-56. doi:10.1016/0095-8956(74)90094-X

[6] C.G. Lekkerkerker and J.Ch. Boland, Representation of finite graph by a set of intervals on the real line, Fund. Math. (1962) 45-64.

[7] B.Lévêque, F. Maffray and M. Preissmann, Characterizing path graphs by forbidden induced subgraphs, J. Graph Theory 62 (2009) 369-384. doi:10.1002/jgt.20407

[8] I. Lin, T. McKee and D.B. West, The leafage of a chordal graphs, Discuss. Math. Graph Theory 18 (1998) 23-48. doi:10.7151/dmgt.1061

[9] C. Monma and V. Wei, Intersection graphs of paths in a tree, J. Combin. Theory Ser. B 41 (1986) 141-181. doi:10.1016/0095-8956(86)90042-0

[10] B.S. Panda, The forbidden subgraph characterization of directed vertex graphs, Discrete Math. 196 (1999) 239-256. doi:10.1016/S0012-365X(98)00127-7

Discussiones Mathematicae Graph Theory

The Journal of University of Zielona Góra

Journal Information

IMPACT FACTOR 2017: 0.601
5-year IMPACT FACTOR: 0.535

CiteScore 2017: 0.64

SCImago Journal Rank (SJR) 2017: 0.633
Source Normalized Impact per Paper (SNIP) 2017: 1.095

Mathematical Citation Quotient (MCQ) 2017: 0.36

Target Group

researchers in the fields of: colourings, partitions (general colourings), hereditary properties, independence and dominating structures (sets, paths, cycles, etc.), cycles, local properties, products of graphs


All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 79 79 11
PDF Downloads 23 23 3